Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 144, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2001, 5:43 PM EDT for Duval County, Nassau County, Florida. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 21, 2001, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Duval County, FL, Nassau County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:45 PM EDT | Hail 1 | Yulee, FL | |
| Jun 21, 5:45 PM EDT | Hail 0.88 | Arlington, FL | |
| Jun 21, 6:00 PM EDT | Thunderstorm Wind | Jacksonville, FL | Large trees were blown down at the Rally Creek subdivision. |
| Jun 21, 6:40 PM EDT | Thunderstorm Wind | Ft Caroline Shrs, FL | Large trees were blown down at St. Johns and Ft. Caroline Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:45 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 1:45 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT THU JUN 21 2001 CURRENT...WEAK SFC RIDGE OVER THE AREA. 2 RATHER VIGOROUS...BUT SMALL...SHORT WAVES AFFECTING THE GA CWA WITH SCATTERED STRONG TSTM. W COAST SEABREEZE ACTIVITY ALSO GOT AN EARLY START. EVIDENCE OF AN E COAST SEABREEZE JUST SHOWING UP AT SAUF1 AND KSGJ...ALTHO MOST E COAST SITES STILL REPORTING A LIGHT W WIND. MODELS...MODELS CONTINUE TO SHOW TROF AXIS APPROACHING THE AREA FROM THE W DURING THE FCST PD. THIS WILL GRADUALLY INCREASE DYNAMICS... ESPECIALLY OVER NW PORTION OF AREA ON SAT. THIS WILL ALSO TAP INTO MORE ABUNDANT GULF MOISTURE. PUBLIC...SCATTERED CONVECTION WILL CONTINUE IN GA WITH SHORT WAVES...ALTHO MESO-ETA SHOWS THEM DAMPENING OUT THIS EVENING. CONVECTIVE PATTERN IN FL WILL BE SIMILAR TO YESTERDAY EVENING...WITH ACTIVITY FOCUSING OVER INTERIOR AREAS. HOWEVER...WITH A LITTLE MORE WESTERLY FLOW ALOFT...STORMS WILL AGAIN APPROACH ATLC COASTAL COUNTIES BEFORE WEAKENING. GRADUAL INCREASE IN POPS INDICATED BY PREVIOUS FCSTR LOOKS ON TRACK...AND MAV GUIDANCE SEEMS TO HAVE THE BEST NUMBERS IN MOST LOCALES. TEMPS NEAR CLIMO...WITH SLIGHTLY LOWER HIGHS ON SAT DUE TO EARLIER CONVECTION INITIATION AND POSSIBLY MORE CLOUD COVER. EXTENDED...APPROACHING SFC FRONT STALLS OVER NW GA CWA...THEN DISSIPATES BY MON...SO CONTINUE WITH CURRENT EXTENDED TREND OVER MOST ZONES. MARINE...WILL INCREASE SAT WINDS SLIGHTLY OVER PRESENT PACKAGE AHEAD OF FRONTAL SYSTEM. OTHERWISE...LITTLE CHANGE. PRELIM AMG 69/89/70/86 3536 SSI 72/88/72/86 3546 JAX 71/91/71/89 3546 GNV 70/90/70/87 4536 .JAX... FL...NONE. GA...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SCOTT
In the hours before
Special weather statement, Jun 21, 12:00 PM EDT, 5 hours 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 21 2001 A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:13 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 32 min |
| Jun 20, 9:56 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 34 min |
| Jun 21, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 56 min |
| Jun 21, 4:29 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Jun 21, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 52 min |
| Jun 21, 5:01 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 44 min |
| Jun 21, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 47 min |
| Jun 21, 10:43 AM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 47 min |
| Jun 21, 12:57 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 48 min |
| Jun 21, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 36 min |
| Jun 21, 4:38 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 52 min |
| Jun 21, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 46 min |
| Jun 21, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.